Eye Care Community
My eyesight is getting worse - fast
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

My eyesight is getting worse - fast

Hi,

I recently visited my opticians since I seem to have had red and sore eyes for the past week, I have been recommended Optrex Infected Eye Drops. They are helping a little, but they are still red.

Anyway, whilst at the opticians, I had my prescription updated, apparently, my eye sight has worsened at unusually fast rate... the optician recommended that I returned in a year, however, I don't want to leave it that long.

Here is how much it has changed in the last 6 months:

Six months ago:

________   Sphere        Cylinder        Axis
Right:        -3.75        0.50        95
Left: -2.50        -1.25           100

And now:

________   Sphere        Cylinder        Axis
Right:        -4.00        0.75        80
Left: -3.00        -1.50           100


I don't have the prescription from two years ago handy, but it was a substantially jump in prescription from two years ago to six months ago.

I just wanted to know if there is anything I can do now to help me eyes, I am forced (through work) to use the computer between 8 and 12 hours a day. More to the point, should I be seeking professional advice?

Hope to hear back soon.

Thanks
Lee
Related Discussions
233488 tn?1310696703
The smallest change a lens power can make in the sphere and cylinder is +/- 0.25 diopter. So the changes are really very small (that's equivalent to one "click" on the phoropter the machine you look through to be tested for glasses.

Trying to keep your eye from getting more nearsighted or astigmatic is like trying to keep you height or feet from growing. Beyond your control. Use the computer all you need, it will not damage the eye or cause your prescription to increase.

JCH III MD
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Eye Care Answerers
177275 tn?1438375244
Blank
JohnHaganMD
Kansas City, MO
Avatar f tn
Blank
CBCT
Trumbull, CT
Avatar m tn
Blank
SoftwareDeveloper
CO
Avatar f tn
Blank
achillea
CA
Avatar f tn
Blank
Anomalychick
Jacksonville, FL
Avatar m tn
Blank
KayakerNC
NC